Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 28, 2007, 4:34 PM EDT for 9 counties in Florida; 5 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2007, 4:34 PM EDT (20:34 UTC)
- Expired
- May 28, 2007, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 282034 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 434 PM EDT MON MAY 28 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR WELL INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING DUE TO RELATIVE HUMIDITY BELOW 30 PERCENT COMBINING WITH SURFACE WIND SPEEDS ABOVE 10 MPH AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH EVENING FOR MUCH OF THE EAST HALF OF THE FLORIDA BIG BEND AWAY FROM THE COAST...DUE TO POSSIBLE HIGH DISPERSION INDICES AND AT LEAST ONE HOUR OF RELATIVE HUMIDITIES LESS THAN 35 PERCENT... .DISCUSSION...HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COASTAL AREAS WILL CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS THE AREA THROUGH TUESDAY...MAINTAINING A GENERAL EASTERLY FLOW. BY WEDNESDAY THE HIGH WILL BEGIN TO WEAKEN AND SHIFT EASTWARD...AND THE FLOW WILL GRADUALLY BECOME MORE SOUTHEAST...AS LOW LEVEL MOISTURE CONTINUES TO SLOWLY INCREASE. WHILE MOISTURE WILL CONTINUE TO SLOWLY INCREASE...DISPERSION INDICES AND RELATIVE HUMIDITY ARE EXPECTED TO APPROACH CRITICAL LEVELS OVER INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND AGAIN ON TUESDAY...THUS A FIRE WEATHER WATCH WILL REMAIN IN EFFECT FOR TUESDAY AFTERNOON AND EVENING. FLZ017>019-028-029-034-290100- /O.NEW.KTAE.FW.W.0092.070528T2034Z-070529T0000Z/ /O.CON.KTAE.FW.A.0074.070529T1900Z-070529T2300Z/ LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 434 PM EDT MON MAY 28 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ009-011-016-026-290000- /O.NEW.KTAE.FW.W.0092.070528T2034Z-070529T0000Z/ HOLMES-JACKSON-GADSDEN-LIBERTY- 434 PM EDT MON MAY 28 2007 /334 PM CDT MON MAY 28 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-290000- /O.NEW.KTAE.FW.W.0092.070528T2034Z-070529T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 334 PM CDT MON MAY 28 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND WIND WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
1 follow-up statement
000 WWUS82 KTAE 290003 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 803 PM EDT MON MAY 28 2007 ...THE RED FLAG WARNINGS THAT WERE IN EFFECT FOR SOUTHEAST ALABAMA AND INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND HAVE EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH EVENING FOR MUCH OF THE EAST HALF OF THE FLORIDA BIG BEND AWAY FROM THE COAST...DUE TO POSSIBLE HIGH DISPERSION INDICES AND AT LEAST ONE HOUR OF RELATIVE HUMIDITIES LESS THAN 35 PERCENT... .DISCUSSION...HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COASTAL AREAS WILL CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS THE AREA THROUGH TUESDAY...MAINTAINING A GENERAL EASTERLY FLOW. BY WEDNESDAY THE HIGH WILL BEGIN TO WEAKEN AND SHIFT EASTWARD...AND THE FLOW WILL GRADUALLY BECOME MORE SOUTHEAST...AS LOW LEVEL MOISTURE CONTINUES TO SLOWLY INCREASE. WHILE MOISTURE WILL CONTINUE TO SLOWLY INCREASE...DISPERSION INDICES AND RELATIVE HUMIDITY ARE EXPECTED TO APPROACH CRITICAL LEVELS OVER INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND AGAIN ON TUESDAY...THUS A FIRE WEATHER WATCH WILL REMAIN IN EFFECT FOR TUESDAY AFTERNOON AND EVENING. FLZ017>019-028-029-034-291130- /O.EXP.KTAE.FW.W.0092.000000T0000Z-070529T0000Z/ /O.CON.KTAE.FW.A.0074.070529T1900Z-070529T2300Z/ LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 803 PM EDT MON MAY 28 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-FLZ009-011-016-026-290115- /O.EXP.KTAE.FW.W.0092.000000T0000Z-070529T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-HOLMES-JACKSON-GADSDEN-LIBERTY- 803 PM EDT MON MAY 28 2007 /703 PM CDT MON MAY 28 2007/ ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 28, 3:41 PM EDT, 53 minutes earlier.
Area forecast discussion, May 28, 3:41 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT MON MAY 28 2007
.SHORT TERM...TONIGHT-WEDNESDAY NIGHT.
WATER VAPOR LOOP SHOWS THE UPPER RIDGE OVER THE AREA BEGINNING TO
SLOWLY BREAK DOWN AS AN UPPER TROUGH OVER EASTERN TEXAS SLOWLY
SHIFTS EASTWARD TOWARD LOUISIANA. UPPER MOISTURE OUT AHEAD OF THE
SHORTWAVE CONTINUES TO STREAM ACROSS THE REGION. VISIBLE IMAGERY
SHOWS A BAND OF DEEP CONVECTION ASSOCIATED WITH THIS FEATURE
EXTENDING NORTHWESTWARD FROM THE CENTRAL GULF OF MEXICO THROUGH
TX/LA BORDERLINE TO EASTERN TEXAS. THE GFS/NAM ARE IN FAIRLY GOOD
AGREEMENT WITH THE SHORTWAVE TROUGH BEING JUST WEST OF THE CWA BY
TOMORROW AFTERNOON THEN STALLING THROUGH THE REMAINDER OF THE SHORT
TERM PERIOD. DEVELOPING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THIS UPPER TROUGH SHOULD REMAIN CONCENTRATED JUST WEST OF OUR AREA
AS THE RIDGE REMAINS IN PLACE OVER THE EASTERN HALF OF THE REGION.
THIS IS ALSO REFLECTED WELL IN THE NAM REFLECTIVITIES. THEREFORE...FOR
TUESDAY AND WEDNESDAY...WILL STICK WITH A SLIGHT CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER THE
WESTERN PORTIONS OF THE AREA DUE TO AFTERNOON SEA BREEZES.
OTHERWISE...SMOKEY AND HAZY CONDITIONS WILL CONTINUE MAINLY ACROSS
THE NORTHERN HALF OF THE AREA.
.LONG TERM...THURSDAY - SUNDAY.
STILL SOME QUESTIONS IN REGARDS TO THE EXACT PATTERN EVOLUTION INTO
THE LATER PART OF THE WORKWEEK AND NEXT WEEKEND...ESPECIALLY IN
TERMS OF SURFACE PATTERN. BUT FIRST THINGS FIRST. THURSDAY WILL
STILL SEE THE BROAD UPPER TROUGH AXIS TO OUR WEST BUT TRYING TO MAKE
ITS WAY TOWARD THE CENTRAL GULF COAST. A MORE SOUTHEASTERLY FLOW
WILL CONTINUE TO INCREASE MOISTURE TO THE REGION AND WITH THE HELP
OF THE UPPER LEVEL DYNAMICS HAVE AT LEAST SLIGHT CHANCE POPS ALMOST
REGION WIDE FOR THURSDAY AFTERNOON. ONLY PLACE THAT STILL LOOKS
UNLIKELY TO SEE ANY CONVECTION IS ACROSS SOUTH-CENTRAL GA WHERE
MOISTURE MAY STILL BE LACKING. BY LATE FRIDAY THE UPPER PATTERN
ACROSS THE CONUS IS BECOMING VERY AMPLIFIED FOR EARLY JUNE WITH A
LARGE RIDGE ALONG THE WEST COAST AND A DEEPENING TROUGH ACROSS THE
NATIONS MID-SECTION. THE PATTERN ONLY CONTINUES TO AMPLIFY THROUGH
THE WEEKEND WITH A VERY DEEP TROUGH FROM THE GREAT LAKES TO THE
SOUTHEASTERN STATES BY SUNDAY. LARGE SCALE CYCLONIC FLOW OVERHEAD
WILL AID CONVECTION THROUGH THE WEEKEND AND HAVE WIDESPREAD CHANCE
POPS FOR ALL ZONES SATURDAY INTO SUNDAY.
TEMPERATURES WILL BE RATHER TRICKY THROUGH THE EXTENDED PERIOD. THE
COLUMNS POTENTIAL WILL BE RATHER WARM BUT WITH THE UNSETTLED UPPER
LEVELS THERE MAY BE TIMES OF SUBSTANTIAL CLOUD COVER. WITH THIS IN
MIND RAN TEMPERATURES NEAR CLIMO. HOWEVER...TEMPERATURES SEVERAL
DEGREES WARMER ARE CERTAINLY POSSIBLE ANY DAY IF SIGNIFICANT
SUNSHINE OCCURS.
WAS HOPING THAT THE GLOBAL MODELS WOULD COME INTO BETTER AGREEMENT
WITH REGARDS TO A POSSIBLE SYSTEM COMING OUT OF THE WESTERN
CARRIBEAN INTO THE EASTERN GOMEX DURING THE END OF THE WEEK AND
FIRST HALF OF THE WEEKEND. UNFORTUNATELY THE GUIDANCE REMAINS SPLIT.
THE GFS IS SHOWING A RATHER WEAK WAVE MOVING UP WITH JUST AN
INCREASE IN LOW LEVEL MOISTURE WHILE THE ECMWF AND UKMET DEVELOP THE
SYSTEM A BIT MORE BRINGING A CLOSED LOW INTO THE SOUTHEAST
GULF ON SATURDAY...THEN CROSSING THE FLORIDA PENINSULA. THE CANADIAN
WHICH HAS BEEN BULLISH WITH THIS SYSTEM ALL ALONG IS SHOWING THE
CLOSED LOW MOVING NORTH THROUGH THE EASTERN GOMEX INTO OUR AREA.
WITH AS MUCH UNCERTAINTY AS THERE IS AT THIS TIME...HAVE RAN THE
FORECAST CLOSER TO THE GFS SOLUTION AS IS SUGGESTED BY HPC WHILE
WAITING FOR BETTER MODEL AGREEMENT. ONE WAY OR THE OTHER IT APPEARS
AS THOUGH THERE WILL FINALLY BE A CHANCE FOR SOME LOCALLY BENEFICIAL
RAIN BY THE END OF THE WEEK.
&&
.AVIATION...LITTLE CHANGE IN THE OVERALL PATTERN EXPECTED THROUGH
THE FORECAST PERIOD AND BEYOND...WITH HIGH PRESSURE ENTRENCHED OVER THE
SOUTHEAST AND A GENERALLY EASTERLY FLOW CONTINUING ACROSS THE AREA.
SCT CU WILL CONTINUE TO DEVELOP 6-8 THSND FEET DURING THE LATE MRNG
THROUGH THE AFTERNOON HOURS...AND SMOKE FROM THE SE GA FIRES WILL
CONTINUE TO SPREAD WESTWARD ACRS PORTIONS OF SW AND SCNTRL GA AND
EXTREME NRN PORTIONS OF THE FLORIDA BIG BEND. MOST VSBY RESTRICTIONS
DUE TO SMOKE WILL REMAIN OVER GA AS REFLECTED IN THE TAFS FOR VLD
AND ABY...WITH SOME SMOKE FINDING IT WAY OCCSIONALLY INTO SE ALABAMA
AT DHN...ESPECIALLY AT NIGHT. WILL ALSO INDICATE PATCHES OF MVFR
ALONG WRN PORTIONS OF TWEB RTE 112 AS SLIGHT CHANGES IN WIND
DIRECTION ALLOW SOME SMOKE TO BE CARRIED SLIGHTLY SOUTH OF WEST.
&&
.MARINE...HIGH PRESSURE NORTHEAST OF THE WATERS WILL CONTINUE TO
PRODUCE EAST-SOUTHEAST FLOW WITH THE NOCTURNAL SURGE TO CAUTION
LEVELS OVERNIGHT. EXPECT THIS TO CONTINUE INTO THE MID/LATE WEEK.
UPPER LEVEL TROUGH SLOWLY APPROACHING FROM THE WEST WILL LIKELY
GIVE WAY TO SOME DEVELOPING SHOWERS OVER THE FAR WESTERN FRINGES
OF OUR WATERS OVER THE NEXT FEW DAYS.
&&
.FIRE WEATHER...WILL STICK WITH THE WATCH FOR TUESDAY AFTERNOON
OVER THE FLORIDA BIG BEND GIVEN THE BORDERLINE CONDITIONS. THE
DISPERSION VALUES AND THE DURATIONS OF RELATIVE HUMIDITY WERE
JUST BELOW CRITERIA. THIS WILL NEED TO BE MONITORED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 65 88 65 89 64 / 10 10 10 10 10
PANAMA CITY 68 86 69 86 68 / 10 20 10 20 10
DOTHAN 65 88 66 89 64 / 10 10 10 10 10
ALBANY 64 90 64 89 63 / 10 0 10 10 10
VALDOSTA 62 88 62 89 61 / 10 0 10 10 10
CROSS CITY 64 90 63 91 62 / 10 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: DIXIE...JEFFERSON...
LAFAYETTE...LEON...MADISON...TAYLOR.
GMZ...NONE.
&&
AVIATION...DUVAL
LONG TERM...MROCZKA
REST OF DISCUSSION...GIBBSHazardous weather outlook, May 28, 6:21 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 621 AM EDT MON MAY 28 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 621 AM EDT MON MAY 28 2007 /521 AM CDT MON MAY 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMOKE FROM THE WILDFIRES STILL BURNING ACROSS SOUTH-CENTRAL GEORGIA WILL CONTINUE TO MIGRATE WEST ACROSS SOUTHWEST GEORGIA AND PORTIONS OF SOUTHEAST ALABAMA. THE THICKEST SMOKE WILL REMAIN NEAR AND TO THE NORTH OF VALDOSTA WHERE VISIBILITIES WILL FALL BELOW ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST GEORGIA AND PORTIONS OF SOUTHEAST ALABAMA WILL CONTINUE TO DEAL WITH AREAS OF SMOKE FROM WILDFIRES BURNING TO THEIR EAST INTO AT LEAST WEDNESDAY. AN UPPER LEVEL SYSTEM APPROACHING FROM THE WEST DURING THE MID TO LATE WEEK PERIOD WILL INCREASE THE CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:50 AM EDT | Fire Weather Watch | TAE | Dixie, Jefferson, Lafayette, Leon, Madison, Taylor | 24 hr |
Nearby
Red Flag Warnings in Florida, 2007Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.